# AUECO 7<sup>th</sup> Annual Conference March 18-21, 2019 AGENDA

#### Monday March 18, 2019 Breakfast 60 min 8:00 – 9:00am Workshops 9:00 – 10:30am 90 min Morning Session AM Break 10:30 - 10:45am 15 min Workshops 10:45am – 12:00pm 75 min Morning Session Lunch 12:00 - 1:00pm Workshops 1:00 - 2:30pm 90 min Afternoon Session PM Break 2:30 – 2:45pm 15 min Workshops 2:45 – 4:00pm 75 min Afternoon Session Welcome Reception 5:00 – 8:00pm Reception Hyatt Coronado Terrace Opening Keynote Kevin Wolf, Akin Gump Strauss Hauer & Feld Export Controls Game Room/Escape Room Jessica Buchanan, U. Penn Elizabeth (Missy) Peloso, U. Penn. Mary Beran, Georgia Tech Kelly Hochstetler, U. VA

#### Tuesday March 19, 2019

racoday march 1	-)		
Breakfast	7:00 – 8:00am	60 min	
Welcome	8:00 – 8:05am	5 min	
AM Plenary	8:05 – 9:15am	70 min	Plenary: DOD and University Perspectives on Foreign Influence Dr. Bindu Nair, DOD Dr. Sandra Brown, UCSD Robert Hardy, COGR Toby Smith, AAU
Break	9:15 – 9:25am	10 min	
Sessions	9:25 – 10:25am	60 min	Embargoes and You: The Impact of Trade Sanctions on University Research and Education Pat Briscoe, U. Minn.

			Scot Allen, Colorado State	
			Scott Douglass, Licensing Officer, OFAC	
			Quentin Morgan, Licensing Officer, OFAC	
Break	10:25 – 10:55am	30 min		
Sessions	10:55 – 11:55am	60 min	Software & Export Controls Michelle Avallone, Columbia Josef Mejido, U.Rochester	Drone Regulations for Research and Export Control Implications Mark Peters, Oregon SU Adam Grant, UMD Larry Ward, Dorsey and
				Whitney LLP
Serve Lunch & Announcements	11:55am – 12:15pm	20 min		
Lunch Plenary	12:15 – 1:15pm	60 min	BIS/State/NNSA Update	
			Karen NiesVogel, Director, Office of Exporter Services, Bureau of Industry & Security Marissa Cloutier, Senior Compliance Specialist, Department of State Rob Monjay, Acting Co-Division Chief, Technology and Commodity Analysis Division, Department of State Max Postman, Foreign Affairs Specialist, U.S. Department of Energy/National Nuclear Security Administration	
Break	1:15 – 1:25pm	10 min		
Sessions	1:25 – 2:25pm	60 min	Navigating Contracts for DOD Fundamental and Restricted Research	Managing Dual Use Biologics: What Export Control Officers Need to Know
			Andrea Lupu, UCSD Brittany Whiting, UCSD	

			Debbie Rafi, D Contracts, Gra Acquisition, Oj Research Catherine M. I Intelligence Lia Office of Nava Greg Hill, Leor	ints and ffice of Naval Mulé, S&T aison Officer, I Research	Don Fischer, Fi Associates Joan Doherty, Dr. Kimberly C Officer, Chemi Controls Divisi Industry & Sec	UCSF Prr, Licensing cal Biological on, Bureau of
Break	2:25 – 2:50pm	25 min				
Sessions	2:50 – 4:20pm	90 min	Nuts and Bolts Compliance fo Research	s of Regulatory or Restricted	Going Beyond Jurisdiction an Classification	-
			David Brady, V Kelly Hochstet Becky Hartley, Mason	ler, U. VA	Jennifer Saak, Janet Johnstor Adilia Koch, Co	n, MIT
Break	4:20 – 4:30pm	10 min				
Sessions	4:30 – 5:15pm	45 min	Foreign Person Employees – Exempt or Not? <i>Margaret</i> <i>Chester,</i> <i>Penn State</i> <i>Janet</i> <i>Simons,</i> <i>UMD</i>	Roundtable: Best practices for Iranians working on EAR controlled research projects (non-FRE) <i>Tara Wood,</i> <i>U. Cinn.</i>	Roundtable: Export Compliance Evolving Roles Wayne Mowery, Penn State	Roundtable: Electronic Resources to Manage an Export Compliance Program Laurel Dean, UNC Chapel Hill
Reception USS Midway	6:00 & 6:15 buses depart for USS Midway Start time 6:30 Doors to Midway close at 7:00					

### Wednesday March 20, 2019

Breakfast	7:00 – 8:00am	60 min		
Welcome	8:00 – 8:15am	15 min		
AM Plenary	8:15 – 9:15am	60 min	CUI Implementation	
			Update	

			Mary Beran, GA Tech	
			Devin Casey, Program	
			Analyst, National Archives	
			and Records Admin (NARA)	
Break	9:15 – 9:25am	10 min		
Sessions	9:25 – 10:25am	60 min	China's Long-Term	
			Strategy to Become the	
			Global Leader in Science,	
			Technology, and Innovation: Implications	
			for the U.S. and the Global	
			Technology Order	
			Dr. Tai Ming Cheung, UCSD	
Break	10:25 –10:45am	20 min		
Sessions	10:45 –11:30am	45 min	Intersection of	Shipping: Approaches for
			Immigration and Export Controls Compliance at	Higher Education and Scientific Institutions
			Universities	
			onversities	Tina Bosworth, U. Cinn.
			Maka Hutson, Akin Gump	Lissette Gilster, UNL
			Strauss Hauer & Feld LLP	
			Missy Peloso, University of	
	44.20.44.50	<b>a</b> a i	Pennsylvania	
Serve Lunch & Announcements	11:30-11:50	20 min		
Lunch Plenary	11:50am – 1:20pm	90 min	Enforcement Panel	
Lunch richary	11.30011 1.20011	50 mm		
			Mond Mugiya, FBI	
			Supervisory Special Agent	
			Patrick Shiflett, FBI	
			Supervisory Intelligence Analyst	
			Taekuk Cho, HSI Special	
			Agent	
			Richard Weir, OEE Special	
Break	1:20 – 1:30pm	10 min	Agent in Charge	
Sessions	1:30 – 3:00pm	90 min	Insider Threats	Licensing, Exemptions,
	1.00 5.00pm	50 mm		TCPs – Three Approaches
			Allen Phelps, Trust Farm	to Export Compliance
			Kevin Gamache, Texas	
			A&M University System	

			Trey Atchley, University of Texas System	Lisa Bencivenga, Lisa Bencivenga, LLC Bethany Nelson, U. Wisconsin – Madison William Collins, U. Miami
Break	3:00 – 3:30pm	30 min		
Sessions	3:30 – 5:00pm	90 min	Restricted Party Screening: Compliance with Limited Resources Thomas Andrukonis, Director, Export Management and Compliance, Bureau of Industry & Security Ann Pham, UCLA Kate Stoan, Ohio SU Becky Hundley, Wichita State University	Shipping: Overview of Export Controls Related to Physical Exports Jen McCaw, OHSU Brandon Barnhill, Portland State U. (this session is 60 minutes)

### Thursday March 21, 2019

Breakfast	8:00 – 9:00am	60 min	AUECO Members Only
Membership	9:00am – 12:00pm	3 hours	
Meeting			

# **Session Details**

Title: Date/Time: Room: Speakers:	<b>Beginners Workshop</b> Monday March 18, 2019, 9:00am – 4:00pm America's Cup Susan Gasparo, Stony Brook University Allen DiPalma, University of Pittsburgh
Description:	For those that want to learn the basics of export compliance specific to a university setting. This workshop will discuss the EAR, ITAR, and OFAC regulations and how each set of regulations apply to various activities in a university setting. Examples, exercises and group discussions will be used to discuss and explain topics such as common license exceptions, catch-all controls, deemed exports and university based exemptions to the regulations. Anyone having two years or less of export controls exposure is encouraged to consider this workshop. Participants should be generally aware of the export regulations.

Title:	Intermediate Workshop
Date/Time:	Monday March 18, 2019, 9:00am – 4:00pm
Room:	Regatta
Speakers:	Tara Wood, University of Cincinnati
	Marsha Pesch, University of Florida
	Jessa Albertson, The Ohio State University
Description:	For those that have a basic knowledge of export controls and want to build on that experience with real-world examples and more difficult scenarios than what are covered in the Beginning workshop. This workshop is recommended for anyone with 2-5 years of experience or is new to the university environment.

Title:	Advanced Workshop Part 1
Date/Time:	Monday March 18, 2019, 9:00am – 12:00pm
Room:	Coronado D/E
Speakers:	Patrick Briscoe, University of Minnesota
	Mary Millsaps, Purdue University
Description:	A two-part workshop, the morning will be a presentation and discussion on current issues, emerging concerns, best practices, and program development, assessment, and continuous improvement.

Title: Date/Time:	<b>Advanced Workshop Part 2</b> Monday March 18, 2019, 1:00pm – 4:00pm
Room:	Coronado D/E
Speakers:	Dr. Bindu Nair, DOD Acting Director of Basic Research
•	Patrick Briscoe, University of Minnesota
	Mary Millsaps, Purdue University
Description:	A two-part workshop, the afternoon will change focus to an advanced discussion with Acting Director of Basic Research, Dr. Bindu Nair, DOD and your colleagues about contemplated changes to policy and regulations resulting from NDAA FY19 (among other developments) and implications for the academic community. Be prepared to discuss proposed changes and their impact on your institution. Discussion will be facilitated by DOD personnel, along with Patrick Briscoe and Mary Millsaps. This

Title:	Keynote/Reception
Date/Time:	Monday March 18, 2019, during evening reception
Room:	Coronado A/B/C, Foyer & Deck
Speakers:	Kevin Wolf, Akin Gump Strauss Hauer & Feld
Description:	An update on the recent request by Commerce for the public's assistance in creating criteria for identifying specific emerging technologies that are "essential to the national

workshop is recommended for anyone with more than five years of experience.

security of the United States" (the statutory standard for imposing controls on emerging and foundational technologies).

Title: Date/Time:	Export Controls Game Room/Escape Room Monday March 18, 2019, during evening reception
Room:	Coronado A/B/C, Coronado D/E
Speakers:	Jessica Buchanan, University of Pennsylvania
	Elizabeth (Missy) Peloso, University of Pennsylvania
	Mary Beran, Georgia Tech
	Kelly Hochstetler, University of Virginia
Description:	Can your knowledge of the regulations get you out of a sticky situation? Join us in the
·	Export Control Game Room/Escape Room and put your knowledge of the EAR, ITAR, and OFAC regulations to the test by participating in a series of export-control–related games/puzzles to (hopefully!) exonerate and release your colleague. Each game/puzzle
	will address topics such as:
	Demonstrating knowledge of the U.S. Export Control Regulations
	Correctly classifying an item according to the ITAR and EAR
	Identifying the appropriate licensing requirements [License exceptions/exemptions
	(EAR/ITAR); General vs. Specific license (OFAC)]
	Obtaining the correct shipping documents
	<ul> <li>Even do no ontal vocace vehicle diversione vehicles</li> </ul>

• Fundamental research vs. controlled research Access to the appropriate regulatory reference materials will be available, and we will aim to group participants to have varying levels of experience within each group.

# TUESDAY

Title:	Plenary: DOD and University Perspectives on Foreign Influence
Date/Time:	Tuesday March 19, 2019, 8:05 – 9:15am
Room:	Coronado A/B/C
Speakers:	Dr. Bindu Nair, Department of Defense (DOD)
	Dr. Sandra Brown, UC San Diego
	Robert Hardy, Council On Governmental Relations (COGR)
	Toby Smith, Association of American Universities (AAU)

Title:	Embargoes and You: The Impact of Trade Sanctions on University Research and Education
Date/Time:	Tuesday March 19, 2019, 9:25 – 10:25am
Room:	Coronado A/B/C
Speakers:	Pat Briscoe, University of Minnesota
	Scot Allen, Colorado State
	Scott Douglass, Licensing Officer, Office of Foreign Assets Control (OFAC)
	Quentin Morgan, Licensing Officer, Office of Foreign Assets Control (OFAC)

**Description:** We will discuss federal sanctions requirements, with a focus on Cuba, Iran, and recent developments. In addition, we will provide an overview of the relevant statutes, regulations, and other authorities, as well as practical tips and strategies for sanctions compliance and licensing in the educational and research contexts. Audience members will be encouraged to share their questions and lessons learned to make the session as interactive as possible.

Title:	Software & Export Controls
Date/Time:	Tuesday March 19, 2019, 10:55 – 11:55am
Room:	Coronado D/E
Speakers:	Michelle Avallone, Columbia University
	Josef Mejido, University of Rochester

**Description:** A continuing source of confusion for university export controls officers is how to think about and treat software. How is software defined? What is the distinction between source code and object code and is it important? Can software be "fundamental research"? When is software "published"? What should universities consider when licensing software? The goals of this session are to provide participants with an overview of current EAR controls on software and to address common questions regarding how to treat software developed by university faculty. We will review relevant EAR definitions, discuss the distinction between source code vs. object code and examine what this distinction means for export control analyses (including "deemed export" analyses), evaluate the "fundamental research" exemption in the context of software. We will use hypothetical case studies to illustrate how these issues come up on campus and discuss different compliance approaches to address them.

Title: Date/Time: Room: Speakers:	Drone Regulations for Research and Export Control Implications Tuesday March 19, 2019, 10:55 – 11:55am Regatta Mark Peters, Oregon State University Adam Grant, University of Maryland Larry Ward, Dorsey and Whitney LLP
Description:	The regulations related to the operation of drones continues to change faster than university policy can keep up. This session will provide an overview of FAA regulations, the use of Part 107 pilot certifications, and the new "local" options that have been announced by the administration. Presenters will review regulatory changes, risk and compliance issues, and best practices in operating drones for the research enterprise. The session will also review drone technology and how it may or may not be controlled under export regulations for international research. Attendees will gain an understanding of FAA regulations as they affect university research utilizing Unmanned Aerial Systems (UAS or drones) and will get an overview of the intersection of export controls and drones.

Title: Date/Time: Room: Speakers:	Plenary: BIS/State/NNSA Update Tuesday March 19, 2019, 12:15 – 1:15pm Coronado A/B/C Karen Nies-Vogel, Director, Office of Exporter Services, Bureau of Industry & Security, Department of Commerce Marissa Cloutier, Senior Compliance Specialist, Department of State Rob Monjay, Acting Co-Division Chief, Technology and Commodity Analysis Division, Department of State Max Postman, Foreign Affairs Specialist, U.S. Department of Energy/National Nuclear Security Administration
Title:	Navigating Contracts for DOD Fundamental and Restricted Research
Date/Time:	Tuesday March 19, 2019, 1:25 – 2:25pm
Room:	Coronado D/E
Speakers:	Andrea Lupu, UC San Diego
	Brittany Whiting, UC San Diego Debbie Rafi, Director, Contracts, Grants and Acquisition, Office of Naval Research
	Catherine M. Mulé, S&T Intelligence Liaison Officer, Office of Naval Research
	Greg Hill, Leonardo DRS Inc.
Description:	This discussion, the first in a pair of panels on the process and challenges of contracting for DOD fundamental and restricted research, will focus on the early stages of the proposal and contract negotiation process. Participants from DOD, university contracting and export control, and industry will discuss with attendees their approaches to different proposal and contract negotiation scenarios and to engaging with each other, as well as researchers and department administrators, to successfully execute DOD contracts for a variety of research activities. This panel will provide an opportunity for university participants and attendees to gain a better understanding of the sponsor's perspective on restricted research clauses and requirements in university contracts, including DFARS 252.204-7000 and -7012, as well as on more specific issues such as the fundamental research determination process and compliance costs when a project proposed as fundamental research is ultimately awarded as restricted. We plan to present one or two scenarios for panelists to work through together/with attendee input, and then intend to open it up for discussion so that different institutions can learn from each other. The conversation is intended to explore best practices for proposing research to DOD, to help pave the way for successful contract execution. A subsequent panel will continue the discussion of best practices for negotiating DOD contracts, and will also delve more deeply into the nuts and bolts of compliance with regulatory requirements when universities conduct restricted research.

Title:	Managing Dual Use Biologics: What Export Control Officers Need to Know
Date/Time:	Tuesday March 19, 2019, 1:25 – 2:25pm
Room:	Regatta
Speakers:	Joan Doherty, UC San Francisco

Don Fischer, Fischer Associates Dr. Kimberly Orr, Licensing Officer, Chemical Biological Controls Division, Bureau of Industry & Security

**Description:** Export controlled biologics are ubiquitous across with biology and health science research laboratories. They may be found in CCL Categories 1C351, 353, and 991. Depending on the material, the biologic may require containment either within a Biosafety-Level 2 or 3 containment facility. However, because these materials are co-managed through your institution's Bio-Safety Committee, EHS, and Facilities Departments - and regulatory jurisdiction is shared with the CDC/USDA, export compliance with respect to international shipments as well as technology sharing can be a multi-layered, highly complex function. This session is designed to inform and enable the export control officer to better advise these other university functions on integrating export compliance into standard biosafety protocols; what to do when there is a proposed international shipment; and foreign national access and use of such materials in the context of Dual Use Research of Concern and the more recent agency standards for Potential Pandemic Pathogenic Care and Oversight (3PCO).

Title:	Nuts and Bolts of Regulatory Compliance for Restricted Research
Date/Time:	Tuesday March 19, 2019, 2:50 – 4:20pm
Room:	Coronado D/E
Speakers:	David Brady, Virginia Tech
	Kelly Hochstetler, University of Virginia
	Becky Hartley, George Mason University
Description:	This panel is a follow-up to the previous DOD contracts panel. In this subsequent panel, we will explore best practices for negotiating DOD contracts, and will also delve more deeply into the nuts and bolts of compliance with regulatory requirements when

when universities conduct restricted research. We will describe the interactions between the DFAR clauses (252.204-7000, 7008, 7012, and related contract clauses). Through case studies, we will explain their impacts on proposal development and contract negotiation and offer strategies to preserve fundamental research under these clauses. We will also discuss the consequences of accepting restricted research under these DOD clauses, specifically, the extremely challenging compliance with the National Institute of Standards and Technology Special Publication 800-171: Protecting Controlled Unclassified Information in Nonfederal Information Systems and Organizations.

Title:	Going Beyond Determining Jurisdiction and Classification
Date/Time:	Tuesday March 19, 2019, 2:50 – 4:20pm
Room:	Regatta
Speakers:	Jennifer Saak, Traliance
	Janet Johnston, Massachusetts Institute of Technology
	Adilia Koch, California Institute of Technology
Description:	Are you unsure of how to proceed once research is clearly NOT "fundamental research"? In this session, we'll cover the core principles behind the jurisdiction and classification of tangible goods, technology, and software. We'll walk through a broad framework for determining the jurisdiction and classification, delving into various

defined terms around technology. We'll then apply these concepts to real-world case studies that arise in the university research community, addressing questions such as: What are the implications of an "export-controlled research task?" How do you handle multi-party collaborations? How do you keep track of the export classification determinations on your campus? What applies if you are "fundamental research only" and your collaborator or subcontractor is a non-fundamental research organization? How do you protect your students' ability to publish yet implement TCPs? With the opportunity for in-depth Q&A, we'll also discuss challenges and situations that attendees handle day-to-day at their institutions.

### Title: Foreign Person Employees – Exempt or Not?

Date/Time:Tuesday March 19, 2019, 4:30 – 5:15pmRoom:America's CupSpeakers:Margaret Chester, Pennsylvania State University

Janet Simons, University of Maryland

**Description:** We'll discuss management of foreign person employees from two perspectives: universities which only accept fundamental research projects and universities which also accept controlled projects. We'll start with processes for identifying and reviewing foreign national employees and review important export terminology from the EAR, ITAR and OFAC. Our focus will be on evaluating the proposed activities of a Foreign Person employee to determine if the activities fall under fundamental research and, if not, whether license exemptions (ITAR) or exceptions (EAR) are sufficient or a license will be required or at least desirable from a risk perspective. We'll also address OFAC concerns. Learning Objectives: How to identify activities by a foreign person employee which may require a license; Evaluating your resource limitations and risk tolerance; Mitigating controlled activities with or without licenses; Using and documenting license exemptions, exceptions, and licenses for Foreign Person employees.

Title:	Roundtable: Best practices for Iranians working on EAR controlled research projects
	(non-FRE)
Date/Time:	Tuesday March 19, 2019, 4:30 – 5:15pm
Room:	Coronado D/E
Facilitator:	Tara Wood, University of Cincinnati

Title:	Roundtable: Export Compliance Evolving Roles
Date/Time:	Tuesday March 19, 2019, 4:30 – 5:15pm
Room:	Coronado A/B/C
Facilitator:	Wayne L. Mowery, Jr., Pennsylvania State University
Description:	How is the "role" of the University Export Officer/Office (EO) being defined today?
	Several EO's are experiencing "role" creep, even at "fundamental research-only"
	institutions, as additional responsibilities and expectations are being added to the EO's
	plate. In this roundtable, come and discuss with your peers the evolving job
	responsibilities of the EO, experiences or challenges encountered in responding to new

or expanded roles/responsibilities, and sharing best practices for appropriately managing and controlling the pace and reach of role creep.

Title:	Roundtable: Electronic Resources to Manage an Export Compliance Program
Date/Time:	Tuesday March 19, 2019, 4:30 – 5:15pm
Room:	Regatta
Speakers:	Laurel Dean, University of North Carolina at Chapel Hill
Description:	As export compliance programs grow, resources are needed to help manage the large volume and variety of information inherent to each program. At the same time, there are few "pre-packaged" resources in this area. Many schools have come up with creative and cost-effective methods to address these concerns, but few share their solutions. This round-table discussion will focus on best practices, creative solutions, and projected needs. A handful of solutions used in academia will be demonstrated.

# WEDNESDAY

Title: Date/Time: Room: Speakers: Description:	CUI Implementation Update Wednesday March 20, 2019, 8:15 – 9:15am Coronado A/B/C Mary Beran, Georgia Tech Devin Casey, Program Analyst, National Archives and Records Administration (NARA) What are CUI markings? How do they correlate to legacy DoD distribution statements? What is the relevance to jurisdiction, classification and export control markings? What is the CUI implementation plan for DOD? We will also discuss a number of CUI specific scenarios/examples.
Title: Date/Time: Room: Speakers: Description:	China's Long-Term Strategy to Become the Global Leader in Science, Technology, and Innovation: Implications for the U.S. and the Global Technology Order Wednesday March 20, 2019, 9:25 – 10:25am Coronado A/B/C Dr. Tai Ming Cheung, UC San Diego This presentation provides a broad overview of China's goals, strategies, policies, efforts, and timelines to become a world class technological innovator. Of particular focus will be China's efforts to combine its expertise in absorbing foreign technologies and know-how with its desire to engage in cutting edge research and development. Another area of examination will be the forging of an increasingly integrated civil-military economy and what that means for U.S. and international export control regimes.
Titler	Intersection of Immigration and Export Controls Compliance at Universities

Title:	Intersection of Immigration and Export Controls Compliance at Universities
Date/Time:	Wednesday March 20, 2019, 10:45 – 11:30am

Room: Speakers: Missy Peloso, As Description:	Coronado D/E Maka Hutson, Counsel, Akin Gump Strauss Hauer & Feld LLP ssociate Vice President & Associate Vice Provost, University of Pennsylvania This session will present an overview of the primary visa types encountered at universities (visas for students, scholars, faculty and visitors). The presenters will discuss common challenges in immigration and export controls compliance and will offer potential solutions for dealing with complex situations.
Title:	Shipping: Approaches for Higher Education and Scientific Institutions
Date/Time:	Wednesday March 20, 2019, 10:45 – 11:30am
Room:	Regatta
Speakers:	Tina Bosworth, University of Cincinnati
•	Lissette Gilster, University of Nebraska-Lincoln
Description:	International shipping is something that every Export Control Professional faces in their day-to-day activities. This session will provide knowledge of the shipping process for both the novice and intermediate level. We will cover shipping approaches as it pertains to higher education and scientific institutions. Noting specific related regulations and/or agencies to be aware of, assessing your institutions profile and risk awareness. We will also discuss how to capture international shipments for review by creating "nets" and how to handle these shipments, specifically if you have a decentralized shipping system at your institution. Additional topics also included: Questions to ask for international shipment(s); Processing an International Shipment; Transition to a New Shipping Tool; Case Studies; and, What Happens When Something Goes Wrong? We hope this training presentation gives attendees some guidance tools and resources to improve on their shipping process.

Title:	Enforcement Panel
Date/Time:	Wednesday March 20, 2019, 11:50am – 1:20pm
Room:	Coronado A/B/C
Speakers:	Mond Mugiya, FBI Supervisory Special Agent, Counterproliferation Center,
	Counterintelligence Division
Patrick Shiflett, FBI Supervisory Intelligence Analyst, Counterproliferation Center, Counterintelligence	
	Division
Taekuk Cho, HSI Special Agent, Homeland Security Investigations, Counter-Proliferation Investigations	
	Unit
Richard Weir, Special Agent in Charge, Office of Export Enforcement, U.S. Department of Commerce	

Title:	Insider Threats
Date/Time:	Wednesday March 20, 2019, 1:30 – 3:00pm
Room:	Coronado A/B/C
Speakers:	Allen Phelps, Trust Farm
	Kevin Gamache, Texas A&M University System
	Trey Atchley, University of Texas System

Title: Date/Time: Room:	Licensing, Exemptions, TCPs – Three Approaches to Export Compliance Wednesday March 20, 2019, 1:30 – 3:00pm Regatta
Speakers:	Lisa Bencivenga, Lisa Bencivenga, LLC Bethany Nelson, University of Wisconsin–Madison
	William Collins, University of Miami
Description:	Licensing, while an important tool, isn't your only option for compliance. The alternatives of exemptions and exceptions along with Technology Control Plans (TCPs) can save both time and money. This session will examine three potential approaches to export control compliance, including how to apply for both ITAR and EAR licenses, utilizing exceptions and exemptions as well as crafting and strategically deploying Technology Control Plans (TCPs). Panelists will walk attendees through these different options as well as using case studies to help show which option is the best choice in different scenarios.

Title: Date/Time: Room: Speakers: Description:	Restricted Party Screening: Compliance with Limited Resources Wednesday March 20, 2019, 3:30 – 5:00pm Coronado D/E Thomas Andrukonis, Director, Export Management and Compliance, Bureau of Industry and Security, Department of Commerce Ann Pham, UCLA Kate Stoan, The Ohio State University Becky Hundley, Wichita State University Attendees will learn the importance of restricted party screening (RPS); how to build a comprehensive RPS compliance program, especially with limited resources; how to identify potential matches; what to do if there is a "hit"; and, resources available.
Title: Date/Time:	Shipping: Overview of Export Controls Related to Physical Exports Wednesday March 20, 2019, 3:30 – 4:30pm
Room:	Regatta
Speakers:	Jen McCaw, Oregon Health & Science University Brandon Barnhill, Portland State University
Description:	An entry-level overview of Export Controls as it relates to physical international shipments/exports. Topics will include 15 CFR Part 30, INCOterms, paperwork, and U.S. Customs.

# THURSDAY

Title:AUECO Membership MeetingDate/Time:Thursday March 22, 2019, 9:00am - 12:00pmRoom:Coronado A/B/C